Alert archive / Nebraska / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this winter storm warning at Jan 14, 2017, 2:02 PM MST for 23 counties in Nebraska. It took effect at Jan 15, 2017, 11:00 AM MST. It was in force for 30 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2017, 2:02 PM MST (21:02 UTC)
- In effect from
- Jan 15, 2017, 11:00 AM MST
- Expired
- Jan 16, 2017, 5:00 PM MST
- In force
- 30 hr
- Issued by
- NWS North Platte, NE
All 23 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 38 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 11:55 AM MST | FREEZING RAIN 0 | Curtis, NE | LIGHT FREEZING RAIN UNDERWAY FOR ABOUT 1 HOUR. SIDEWALKS ARE ICING UP. ROADWAY IS WET. |
| Jan 15, 3:59 PM MST | ICE STORM 0.08 | 1 Nw Hayes Center, NE | REPORT OF 0.22 INCHES OF PRECIPITATION WITH 0.08 INCHES OF ICE ACCUMULATION. |
| Jan 15, 5:13 PM MST | ICE STORM | 3 Ne Oshkosh, NE | MORE THAN A TRACE OF ICE IS COATING SURFACES. |
| Jan 15, 7:03 PM MST | ICE STORM 0.25 | 2 W Wallace, NE | REPORT OF 0.40 INCHES OF PRECIPITATION WITH A QUARTER OF AN INCH OF ICE. |
| Jan 15, 7:59 PM MST | FREEZING RAIN 0.1 | 3 Ene North Platte, NE | TENTH OF AN INCH OF ICE ACCUMULATION. |
| Jan 16, 8:00 AM MST | FREEZING RAIN 0.1 | 10 Ne Oshkosh, NE | IN ADDITION TO THE FREEZING RAIN, A LIGHT COATING OF SNOW NOW COVERS THE ICE. |
| Jan 16, 8:09 AM MST | FREEZING RAIN 0.12 | 16 Sw Mullen, NE | |
| Jan 16, 8:15 AM MST | FREEZING RAIN 0.11 | Oneill, NE | REPORT RELAYED VIA SOCIAL MEDIA OF FREEZING RAIN ACCUMULATING TO 0.11 INCHES IN ONEILL. ROADS AND SURFACES ARE SLICK AND DIFFICULT TO WALK ON...LET ALONE DRIVE ON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586 WWUS43 KLBF 142102 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CST SAT JAN 14 2017 NEZ036>038-057>059-069>071-151115- /O.UPG.KLBF.WS.A.0001.170115T1800Z-170117T0000Z/ /O.NEW.KLBF.WS.W.0001.170115T1800Z-170117T0000Z/ MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON... BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 302 PM CST SAT JAN 14 2017 /202 PM MST SAT JAN 14 2017/ ...WINTER STORM WARNING IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO 6 PM CST /5 PM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ SUNDAY TO 6 PM CST /5 PM MST/ MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PERIODS OF LIGHT FREEZING RAIN SUNDAY AFTERNOON WILL TRANSITION TO A MIX OF FREEZING RAIN...SLEET AND SNOW SUNDAY NIGHT...THEN ALL SNOW MONDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER OF AN INCH IN PLACES. * NORTHERLY WINDS OF 10 TO 20 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME BLOWING SNOW. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007>010-025>029-151115- /O.UPG.KLBF.WS.A.0001.170115T1800Z-170117T0000Z/ /O.NEW.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON 302 PM CST SAT JAN 14 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * PERIODS OF LIGHT FREEZING RAIN SUNDAY AFTERNOON WILL TRANSITION TO A MIX OF FREEZING RAIN...SLEET AND SNOW SUNDAY NIGHT...THEN ALL SNOW MONDAY. * TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION OF ONE TENTH TO ONE QUARTER OF AN INCH IN PLACES. * NORTHERLY WINDS OF 10 TO 20 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME BLOWING SNOW. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ KULIK
8 follow-up statements
226 WWUS43 KLBF 150928 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 AM CST SUN JAN 15 2017 NEZ036>038-057>059-069>071-152330- /O.CON.KLBF.WS.W.0001.170115T1800Z-170117T0000Z/ MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON... BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 328 AM CST SUN JAN 15 2017 /228 AM MST SUN JAN 15 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ MONDAY... * PERIODS OF LIGHT FREEZING RAIN THIS AFTERNOON WILL TRANSITION TO A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW TONIGHT...THEN ALL SNOW MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007>010-025>029-152330- /O.CON.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON 328 AM CST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ MONDAY... * PERIODS OF LIGHT FREEZING RAIN THIS AFTERNOON WILL TRANSITION TO A MIX OF LIGHT FREEZING RAIN...SLEET AND SNOW TONIGHT...THEN ALL SNOW MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE...ALONG WITH SOME ICE ACCUMULATION OF UP TO ONE TENTH OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. * IMPACTS...THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
939 WWUS43 KLBF 152123 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CST SUN JAN 15 2017 NEZ036>038-057>059-069>071-161130- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...TRYON...RINGGOLD...STAPLETON... BROKEN BOW...OGALLALA...PAXTON...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 323 PM CST SUN JAN 15 2017 /223 PM MST SUN JAN 15 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS UP TO ONE QUARTER OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. * THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007>010-025>029-161130- /O.CON.KLBF.WS.W.0001.170116T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON 323 PM CST SUN JAN 15 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES WITH ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY...WHICH COULD PRODUCE SOME MINOR DRIFTING OF SNOW IN SPOTS. * THE POTENTIAL EXISTS FOR HAZARDOUS DRIVING CONDITIONS DUE TO LIGHT ICE AND SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
297 WWUS43 KLBF 160228 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 828 PM CST SUN JAN 15 2017 NEZ022>024-035-056-161630- /O.EXA.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ GARDEN-GRANT-HOOKER-ARTHUR-DEUEL- INCLUDING THE CITIES OF...OSHKOSH...LEWELLEN...HYANNIS...MULLEN... ARTHUR...CHAPPELL...BIG SPRINGS 728 PM MST SUN JAN 15 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * FREEZING RAIN WILL GRADUALLY CHANGE OVER TO LIGHT SNOW LATER TONIGHT AND THEN END BY MONDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES WITH ICE ACCUMULATIONS OF ONE TENTH TO ONE QUARTER OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY. * HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICE AND LIGHT SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ007>010-025>029-036>038-057>059-069>071-161630- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER- MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...THEDFORD...HALSEY... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON...TRYON...RINGGOLD...STAPLETON...BROKEN BOW...OGALLALA... PAXTON...GRANT...NORTH PLATTE...CHAMPION...ENDERS...IMPERIAL... WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD 828 PM CST SUN JAN 15 2017 /728 PM MST SUN JAN 15 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY. * TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS OF ONE TENTH TO ONE QUARTER OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY. * HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED DUE TO ICE AND LIGHT SNOW ACCUMULATIONS...INCLUDING THE MORNING COMMUTE ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
266 WWUS43 KLBF 160448 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 PM CST SUN JAN 15 2017 NEZ007>010-022>029-035>038-056>059-069>071-161900- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN... HYANNIS...MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM... BREWSTER...TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR... TRYON...RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...PAXTON...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 1048 PM CST SUN JAN 15 2017 /948 PM MST SUN JAN 15 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ MONDAY. * FREEZING RAIN WILL GRADUALLY MIX WITH LIGHT SNOW LATE TONIGHT. MONDAY MORNING THE PRECIPITATION SHOULD MOSTLY BE IN THE FORM OF LIGHT SNOW...ENDING COMPLETELY BY LATE MONDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS OF ONE TENTH TO ONE THIRD OF AN INCH. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP ON MONDAY. * HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND CAN CONTINUE TO BE EXPECTED DUE TO ICE AND LIGHT SNOW ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
095 WWUS43 KLBF 161008 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 AM CST MON JAN 16 2017 NEZ007>010-022>029-035>038-056>059-069>071-170000- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ BOYD-BROWN-ROCK-HOLT-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-ARTHUR-MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... BASSETT...ROSE...ONEILL...ATKINSON...OSHKOSH...LEWELLEN... HYANNIS...MULLEN...THEDFORD...HALSEY...DUNNING...PURDUM... BREWSTER...TAYLOR...BURWELL...BARTLETT...ERICSON...ARTHUR... TRYON...RINGGOLD...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...PAXTON...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 408 AM CST MON JAN 16 2017 /308 AM MST MON JAN 16 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * A MIX OF FREEZING RAIN AND SNOW WILL CONTINUE THIS MORNING...WITH THE THE PRECIPITATION CHANGING TO MOSTLY SNOW BEFORE ENDING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH ICE ACCUMULATIONS OF ONE TENTH TO ONE THIRD OF AN INCH CAN BE EXPECTED. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY. * HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE TO ICE AND LIGHT SNOW ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ005-006-094-170000- /O.NEW.KLBF.WW.Y.0003.170116T1008Z-170117T0000Z/ EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...CODY...ELI... MERRIMAN...KILGORE 408 AM CST MON JAN 16 2017 /308 AM MST MON JAN 16 2017/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * ACROSS KEYA PAPA AND THE SOUTHEAST HALF OF CHERRY COUNTY...A MIX OF FREEZING RAIN AND SNOW WILL CONTINUE THIS MORNING...WITH THE THE PRECIPITATION CHANGING TO MOSTLY SNOW BEFORE ENDING LATER THIS AFTERNOON. TOTAL SNOW ACCUMULATION OF UP TO ONE INCH WITH ICE ACCUMULATIONS OF UP TO ONE TENTH OF AN INCH CAN BE EXPECTED. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY. * HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE TO ICE AND LIGHT SNOW ACCUMULATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TAYLOR
031 WWUS43 KLBF 162126 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CST MON JAN 16 2017 NEZ007-008-022>025-035-036-056-057-162230- /O.CAN.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ BOYD-BROWN-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-DEUEL- KEITH- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...AINSWORTH... OSHKOSH...LEWELLEN...HYANNIS...MULLEN...THEDFORD...HALSEY... ARTHUR...TRYON...RINGGOLD...CHAPPELL...BIG SPRINGS...OGALLALA... PAXTON 326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR REFREEZING ROAD SURFACES TONIGHT. $$ NEZ005-006-094-162230- /O.CAN.KLBF.WW.Y.0003.000000T0000Z-170117T0000Z/ EASTERN CHERRY-KEYA PAHA-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...CODY...ELI... MERRIMAN...KILGORE 326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR REFREEZING ROAD SURFACES TONIGHT. $$ NEZ009-010-026>029-037-038-058-059-069>071-170000- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-LOGAN-CUSTER-PERKINS- LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BASSETT...ROSE...ONEILL...ATKINSON... DUNNING...PURDUM...BREWSTER...TAYLOR...BURWELL...BARTLETT... ERICSON...STAPLETON...BROKEN BOW...GRANT...NORTH PLATTE... CHAMPION...ENDERS...IMPERIAL...WAUNETA...HAYES CENTER...CURTIS... EUSTIS...MAYWOOD 326 PM CST MON JAN 16 2017 /226 PM MST MON JAN 16 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY. * HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE TO ICE ACCUMULATIONS. WET ROAD SURFACES MAY REFREEZE AFTER DARK. PATCHES OF ICE MAY DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
748 WWUS43 KLBF 162218 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CST MON JAN 16 2017 NEZ009-026-027-037-058-059-162330- /O.CAN.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ ROCK-BLAINE-LOUP-LOGAN-PERKINS-LINCOLN- INCLUDING THE CITIES OF...BASSETT...ROSE...DUNNING...PURDUM... BREWSTER...TAYLOR...STAPLETON...GRANT...NORTH PLATTE 418 PM CST MON JAN 16 2017 /318 PM MST MON JAN 16 2017/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WINTER STORM WARNING. THE THREAT OF HARSH WINTER WEATHER HAS ENDED BUT CONTINUE TO EXERCISE CAUTION TRAVELING. BE ALERT FOR PATCHES OF ICE OR REFREEZING ROAD SURFACES TONIGHT. $$ NEZ010-028-029-038-069>071-170000- /O.CON.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ HOLT-GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...ONEILL...ATKINSON...BURWELL... BARTLETT...ERICSON...BROKEN BOW...CHAMPION...ENDERS...IMPERIAL... WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD 418 PM CST MON JAN 16 2017 /318 PM MST MON JAN 16 2017/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * NORTHERLY WINDS OF 10 TO 15 MPH WILL DEVELOP TODAY. * HAZARDOUS DRIVING CONDITIONS ARE OCCURRING AND WILL CONTINUE DUE TO ICE ACCUMULATIONS. WET ROAD SURFACES MAY REFREEZE AFTER DARK. PATCHES OF ICE MAY DEVELOP ON STREETS AND SIDEWALKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT SNOW...SLEET OR ICE ACCUMULATIONS WILL IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
725 WWUS43 KLBF 170010 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 610 PM CST MON JAN 16 2017 ...WINTER STORM WARNING ALLOWED TO EXPIRE... .PRECIPITATION HAS ENDED AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. NEZ010-028-029-038-069>071-170115- /O.EXP.KLBF.WS.W.0001.000000T0000Z-170117T0000Z/ HOLT-GARFIELD-WHEELER-CUSTER-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...ONEILL...ATKINSON...BURWELL... BARTLETT...ERICSON...BROKEN BOW...CHAMPION...ENDERS...IMPERIAL... WAUNETA...HAYES CENTER...CURTIS...EUSTIS...MAYWOOD 610 PM CST MON JAN 16 2017 /510 PM MST MON JAN 16 2017/ ...WINTER STORM WARNING HAS EXPIRED... $$ POWER
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this winter storm warning went out at Jan 14, 10:24 AM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 14, 10:24 AM MST, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1124 AM CST Sat Jan 14 2017 .SYNOPSIS... Issued at 328 AM CST Sat Jan 14 2017 Upper level low pressure well defined in water vapor imagery early this morning just off the SoCal/Baja coast. Weak lead PV anomaly moving into southern AZ, and weaker system also progressing across the Dakotas. Moisture ahead of the system streaming northeastward from the southwest U.S. and does have a connection to tropical convection located in the eastern Pacific. A glance at observed sounding data shows total column moisture values nearing climatological maxes for this time of year in portions of the southern Plains, so moisture likely won't be a problem for this system. Closer to Nebraska, mainly mid and high clouds across the area currently with a few echoes showing up on radar indicating mid clouds and possibly virga as cloud bases are around 12K ft.&& .SHORT TERM...(Today and tonight) Issued at 328 AM CST Sat Jan 14 2017 For today, will see mid and high clouds continue to increase across the southern portion of the area. Main upper low will begin to track eastward across Baja into northern Mexico. Large area of condensation and cloud development, and eventual precipitation will occur across the southern Plains today which will ultimately serve to build the downstream ridge ahead of eastward moving upper low. All this leads to the system taking on a negative tilt which is important when considering the further development of the system. However a dry forecast for western NE today and highs slightly warmer temps despite some cloud cover. Tonight, main push of low level moisture on track to move in toward daybreak Sunday morning through the southern High Plains. Even though moisture values are high there will still be some dry air in the mid levels initially. Hence will include the potential for light freezing rain/drizzle in far southeast Frontier county around 6 AM Sunday morning. Conditions deteriorate after that. Low temps coldest in the north where less cloud cover remains overnight. .LONG TERM...(Sunday through Friday) Issued at 328 AM CST Sat Jan 14 2017 The upper level low will be rounding the base of the long wave trough Sunday morning, and begin it's northeastward turn from northwest Mexico toward the central plains. Due to such a far southward position initially, a robust amount of subtropical moisture will be drawn northward into the central plains ahead of the system. This will set the stage for widespread freezing rain and snow. Most models (minus the GFS) have locked on to a track which places at least the southeast half of western and north central Nebraska under the gun for a decent amount of precipitation. A warm layer aloft will be present Sunday into Sunday night which will keep the precipitation as freezing rain or perhaps sleet, but colder temperatures aloft by late Sunday night into Monday will allow the precipitation to change to all snow. Snow could become heavy for a time within a deformation band, which most likely appears would set up along a line from roughly O'Neill to Broken Bow to North Platte. This is where several inches of snow could accumulate, with lesser amounts northwest of this area. Prior to the snow, some ice accumulation of one tenth to one quarter of an inch could also accumulate. Will keep the winter storm watch going and mention all these hazards. Mid to late week a nice warm up is in store, with highs well into the 40s and 50s. This will be welcome, melting any ice accumulation and significantly reducing any snowpack. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1122 AM CST Sat Jan 14 2017 VFR conditions are light winds are expected to prevail across much of western and north central Nebraska through the next 24 hours. Only forecast concern will be the threat for light freezing rain in southwest Nebraska Sunday morning. At this point, confidence is not high enough to include any mention of -FZRA in the KLBF TAF as the better chances look to hold off until after 18z. && .HYDROLOGY... Issued at 328 AM CST Sat Jan 14 2017 Frazzle ice continues to impact area streams and rivers. The North Platte River above Lake Mcconaughy has seen fluctuations due to minor ice jamming the past several days, most notably at Lewellen and Lisco. Warmer temperatures helped alleviate some of the ice issues early this week, but colder temperatures have returned. Will continue a RVS for Lewellen until the ice issues are fully resolved and upgrade if needed. && .LBF WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Sunday afternoon through Monday afternoon for NEZ007>010-025>029-036>038-057>059-069>071. && SYNOPSIS...Stoppkotte SHORT TERM...Stoppkotte LONG TERM...Taylor AVIATION...Martin HYDROLOGY...Roberg
Hazardous weather outlook, Jan 14, 3:43 AM MST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 443 AM CST SAT JAN 14 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-151045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 443 AM CST SAT JAN 14 2017 /343 AM MST SAT JAN 14 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG WINTER STORM WILL AFFECT MUCH OF SOUTHWEST INTO NORTH CENTRAL NEBRASKA SUNDAY AND MONDAY...AND SIGNIFICANT TRAVEL IMPACTS ARE POSSIBLE ACROSS THE INTERSTATE 80 CORRIDOR. FREEZING RAIN WILL BE POSSIBLE BEGINNING IN FAR SOUTHERN INTO CENTRAL NEBRASKA SUNDAY MORNING...WITH THE AREA OF FREEZING RAIN EXPANDING THROUGH THE DAY. THE PRECIPITATION IS EXPECTED TO TRANSITION TO ALL SNOW BY MONDAY AFTERNOON IN WESTERN AND NORTH CENTRAL NEBRASKA...AND AN AREA OF HEAVY SNOW WILL BE POSSIBLE. CONFIDENCE IN THE EVENTUAL TRACK OF THE SYSTEM HAS INCREASED SLIGHTLY BUT SIGNIFICANT UNCERTAINTIES STILL EXIST WHICH COULD LIMIT BOTH THE AMOUNT OF PRECIPITATION AS WELL AS THE TYPE OF PRECIPITATION. WHAT IS KNOWN IS THAT CONDITIONS WILL DETERIORATE BEGINNING SUNDAY MORNING ACROSS THE SOUTHERN PORTION OF THE STATE WITH CHANCES FOR SIGNIFICANT ACCUMULATIONS OF ICE INCREASING THROUGH THE DAY. THOSE WITH TRAVEL PLANS ACROSS THE STATE OF NEBRASKA ARE URGED TO STAY UP TO DATE WITH THE LATEST FORECASTS AS MORE INFORMATION BECOMES AVAILABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
Nearby
Winter Storm Warnings in Nebraska, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.